Levo side effects? or hypo symptoms?

My previous results are here:

healthunlocked.com/thyroidu...

and I am in the process of trying to up my dosage from 50 to 75mcg of levo a day. I currently take 75mcg 3 times a week and 50 the other days.

I have developed a stiff neck, down behind both ears, plus a few other muscular aches and pains at times. The worse thing is the stiff neck though, and I am wondering if it is anything to do with me trying to increase my levo dose at all. I have reduced my Vit B12 and vit D3 to twice a week rather than daily (the vit B12 result was high last time and I've been advised to cut down).

I am just trying to work out if this is due to basically being hypo or if something else is wrong with me!

5 Replies

oldestnewest
  • Milly1958,

    I think stiff neck and muscles is more likely to be due to low thyroid hormone than an increase in Levothyroxine. Your TSH 2.95 indicated you were undermedicated on 50mcg. I would increase to 75mcg daily. If you are over medicated when you retest in March you can reduce to 50/75mcg alternate days.

    VitD 38ng/ml wasn't too high and will have dropped since you reduced dose. I would resume a daily D3 dose because low vitD can cause musculoskeletal pain and that may be why your neck is stiff and painful.

    B12 is usually high when supplementing. 1092 isn't unduly high, you might resume 1,000mcg alternate days.

  • Thanks Clutter. The only thing that seems odd is that up until now I haven't really had a lot of typical hypo symptoms. I had buzzy legs which have improved a bit since I've been on the vit supplements, but never had this persistent stiffness in my neck and strange aches and pains.

  • Milly1958,

    If you didn't have hypo symptoms when you were on a lower dose the stiff neck may be unrelated to thyroid issues.

  • Milly1958 When the units of measurement are ng/ml the recommended level of Vit D is 40-60, which is the same as 100-150 when the unit of measurement is nmol/L (more common in the UK).

    You weren't far short in July at 38ng/ml and I would suggest mid to top of range so 50/60 (125/150nmol/L) so agree with Clutter to resume a daily dose of D3 throughout the winter months and retest in the Spring.

    I think your 'other muscular aches and pains' could be connected with Vit D level not being high enough.

    Also, when taking D3, are you also taking K2-MK7? Vit D aids absorption of calcium from food and K2 directs it to bones and teeth rather than arteries and soft tissues.

  • I've not heard about the K2-MK7 so will have to look into that. I am finding it complicated keeping up with what I need to take when .... life was simple before being hypo!

You may also like...